|this ball won’t run away from me!|
After what felt like weeks of spinning (really about 2.5 weeks in all in all), I finished the incredible batt of mohair/wool fiber that dear Arleigh sent me, dyed by a friend of hers, Leola! What is more, I set it warm water (to make sure it wouldn’t twist back on itself!), stretched it for awhile (as it was super dee duper curly!) and today finally put yarn loops on the back of a chair and then proceeded to put the yarn into a ball. Wow that was a lot of work! Sheer the animal, wash the fiber, pick and card the individual fibers, dye the fibers, spin the fiber, set the fibers, and ball. I only had to do 3 of those things. Imagine if you followed the process start to finish. How rewarding! I am very pleased with how it turned off…for singles (meaning only one strand, versus many strands making up a thicker yarn) it is very evenly spun (meaning that it is almost all the same thickness!). I have no idea what it’s going to look like knit up, so I just can’t to figure out what I can make with it and cast off!
Unlike a lot of mohair yarns, this one is very soft and dreamy, which has mostly to do with the animal and perhaps from where on the body it was harvested. It is mixed with sheep wool too, which would help add softness. The yarn has a wonderful sheen to it, and it almost sparkles in the light. Spinning handspun yarn is supposed to be one of the most enjoyable experience out there for a knitter. I can’t wait to report back all the wonderful bonuses of knitting with your own yarn. All that treadling and sweating paid off enormously, and I feel very proud of myself. I feel that in the coming weeks/months I might have to ease back on the amount of spinning I’m doing per week, because the IV meds exhaust me.
I am already noticing icky affects from the medication. The most annoying being that I am very tired and lethargic, and that my mouth tastes of rubber bands and deceased mice all the time. Because IV meds enter through the bloodstream, and because my dosage is so high, I can taste the medicine through the tiny spider webbed blood vessels in my tongue and nasal passage. It would be much more fascinating if it wasn’t my own mouth. These vessels are very close to the surface in this area…maybe that’s why it can be tasted? I wonder if anyone else has noticed this while taking Clindamycin? I did a bit of research about it and a lot of people mentioned a bitter taste. This seems a bit non-specific to me, because for me it so very clearly tastes like rubber bands…as though I have been chewing on them in place of gum. My naturopath said that people who can taste the saline and heparin flushes (done before and after IV) have trouble detoxing. I found this an interesting principle and wonder if it also applies to the medicine, or maybe it’s just caused from a side effect.
Yesterday when I had yoga class with Barbara, I had to take lots of breaks because I was so exhausted. Bringing my arms and legs up made me feel so weak and faint, something I haven’t been complaining about in previous weeks. I was so exhausted after the practice, rather than feeling energized. This is disappointing and frustrating, but hopefully as my body becomes more adjusted to the rhythms of the medication this will improve? It will be interesting to see what happens when I am off the IV meds for 3 days (we ‘pulse’ 2 weeks on, 3 days off).